I've had Hashi for about 5 years now and am taking 125mcg of levothyroxine. Recently I've noticed some weight gain, confusion, memory loss and fatigue (sleeping 12 hours a day and still extremely tired). I had my blood tested and my MD told me that my thyroid levels are normal, but my antibodies are high bc of Hashi and there is nothing else that can be done. Is this true? Has anyone else encountered this and was told differently?
These are my values:
TSH = 2.646
T4 = 7.6
T3 Uptake = 36
Free Thyroxine Index = 2.7
Thyroid Peroxidase Ab = 316
Antithyroglobulin Ab = 43
Please help...I still feel so tired, bloated and terrible!!!
A dose increase may be in order. Ask your doctor to try an increase to get your TSH at least below 2, if not nearer to 1.
My TSH at 2.91 had me feeling okay- I'd say 80% myself. After a dose increase and a TSH of 1.89, I noticed a big difference! My doctor has just increased my dose by 12.5 mcg to try to lower it further.
A little more medication may be all you need.
Are you seeing an endo or PCP?
Be careful you don't over dose yourself and go too hyper. That is what happened to me when I tweaked TSH. Now I am struggling to find the correct dosage to get back. It has taken 8 years going ever 10 weeks for test and med. adjustments when warranted, I think I am just about there. But it has been a ping pong, roller coaster ride that I don't recommend to anyone. We are not all alike or so lucky to hit the nail on the nose with correct levels per correct dosages right away. Trust your doctor, he's the one with the long expensive education.
We are all different and require individual treatment, but we are also all here for the same reason --- to feel better. I think absorbing everyones opinion here is critical. Listening to everyone's trial and error makes the one searching for an answer get a clear picture on how they would like to approach their concern. I hope reading these threads you value your doctor's opinion and an experienced professional whom has many years understaing lab results and can give you a very detailed and qualified suggestion to move forward to a better you. Again feeling better is each of our goals and the best way to achieve that is to compile as much pertinant information as possible, understand our needs, and strive to become healthier you!
I wish you the best in your search for optimal health.
Correction on the doctors comment. It is hard to find a valuable doctor especially when you feel like you are in a situation you are not familiar with. I hope your doctor that is treating your condition gives you his support and works with your needs to help you feel better.
Please post anytime we are also here to help support you.
You've got a lot of antibodies out there which means they are trying to destroy your thyroid. When they are done killing it, and you get the dose right--you'll feel better. In the meantime--antibodies may go up and down....something that drove me nuts.
Thanks to everyone for their informative and educational posts. I have learned more about hypo here than at any other site or forum. You are well informed. My story is similar to many of your experiences and if it hadn't been for this forum I'd still be out there trying to find out how to help myself. Thank you! Thank you! Thank you!
Have just undergone some blood tests that have shown TSH levels borderline but high TPO Antibodies >600. Can anyone help me as my Dr just keeps telling me I am borderline. My father was diagnosed with Hyperthyroidism in his early 40's - should I be pusing the GP more to diagnose ?
Is there a normal level for the TPO antibodies? I was diagnoised in Jan of 07 and my TSH was 21 and my antibody count was 1,269...im guessing that is high.....but i have no idea....anything would help! thanks!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.